MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA REVISION VIVACIT-E FIXED BEARING ARTICULAR SURFACE RIGHT 10MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA REVISION VIVACIT-E FIXED BEARING ARTICULAR SURFACE RIGHT 10MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Wound Dehiscence (1154); Post Operative Wound Infection (2446)
Date of Event 08/28/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant devices - unknown persona revision knee femoral component catalog #: ni lot #: ni, unknown persona revision knee tibial component catalog #: ni lot #: ni.The complainant has not yet indicated whether the product will be returned to zimmer biomet for investigation.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Investigation incomplete.
 
Event or Problem Description
It was reported that the patient underwent an irrigation and debridement of the knee and revision of the articular surface to address a seroma seventeen (17) days following knee arthroplasty.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported that the patient underwent an irrigation and debridement of the knee and revision of the articular surface to address a seroma seventeen (17) days following knee arthroplasty.The patient was additionally treated with 6 weeks of intravenous antibiotics.Attempts have been made, however, no additional information is available.
 
Event or Problem Description
It was reported that the patient underwent an irrigation and debridement of the knee and revision of the articular surface to address a seroma seventeen (17) days following knee arthroplasty.The patient was additionally treated with 6 weeks of intravenous antibiotics.Initial operative notes noted no intraoperative complications related to the patient's post-operative infection.Revision operative notes noted there was draining from the wound post-operatively.A small subcutaneous hematoma and a large intra-articular hematoma were identified, however did not appear infected.The hematomas were drained, irrigation and debridement was performed and the articular surface was exchanged.Attempts have been made, however, no additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: concomitant devices - persona revision cemented tibial augment half block size cd 10mm catalog#: 42555803410, lot#: 64567521, persona revision cemented tibial augment half block size cd 10mm catalog#: 42555803210, lot#: 64508897, persona revision straight splined stem extension 10mm x 135mm catalog#: 42560113510, lot#: 64707569, persona revision cemented standard femoral component size 5 right catalog#: 42504605802, lot#: 64780233, persona revision cemented tibial component size c right catalog#: 42542006402, lot#: 64334628, persona revision straight splined stem extension 11mm x 135mm catalog#: 42560113511, lot#: 64769674.A hematoma is a mass of clotted blood that forms in a tissue, organ, or body space.A hematoma can be associated with pain, swelling, ecchymosis, serosanguinous or bloody drainage after a recent surgical procedure.The development of a postoperative hematoma after a procedure can be correlated with the surgical procedure and perioperative anticoagulation therapy to prevent dvt (prophylaxis).Patients may be at increased risk for developing hematomas if they have received fresh-frozen plasma, vitamin k, or hormonal therapy as well.Most hematomas resolve on their own, without surgical intervention, while some others do not.Larger hematomas may need to be surgically evacuated in order to resolve.As timeframes of onset differ due to individual contributing factors, a specific timeframe of expected occurrence cannot be established.Hematoma formation also places the patient at increased risk for infection.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.The root cause is attributed to non-device related factors.As it was identified that this event is not related to zimmer biomet devices, zimmer biomet no longer considers this event reportable.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
PERSONA REVISION VIVACIT-E FIXED BEARING ARTICULAR SURFACE RIGHT 10MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key13568157
Report Number0001822565-2022-00471
Device Sequence Number20295693
Product Code JWH
UDI-Device Identifier00889024555037
UDI-Public(01)00889024555037(17)240531(10)64338842
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/08/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberN/A
Device Catalogue Number42522800410
Device Lot Number64338842
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/25/2022
Supplement Date Received by Manufacturer02/23/2022
03/22/2022
Initial Report FDA Received Date02/21/2022
Supplement Report FDA Received Date03/21/2022
04/08/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight76 KG
Patient EthnicityNon Hispanic
Patient RaceWhite